Drug Safety

, Volume 31, Issue 10, pp 885–885 | Cite as

A Tool for Preventing Medication Errors Due to Similar Labeling and Packaging of Drugs in a Brazilian Teaching Hospital

  • M. C. Sakai
  • P. LuppiJr
  • P. S. K. Takahashi
  • A. B. Sousa
  • E. Ribeiro
Abstract
  • 21 Downloads

Keywords

Medication Error False Recognition Neuromuscular Blockage Drug Similar Label Label Format 

References

  1. 1.
    Edgar TA, Lee DS, Cousins DD. Experience with a national medication error reporting program. American Journal of Hospital Pharmacy 1994; 51: 1335–8PubMedGoogle Scholar
  2. 2.
    Cohen M. Medication Errors: Causes, Prevention, and Risk Management. Sudbury, MA: John and Bartlett, 1999Google Scholar
  3. 3.
    Watanabe R, Gilbreath K, Sakamoto C. The ability of the geriatric population to read labels on over-the-counter medication containers. Journal of the American Optometric Association 1994; 65: 32–7PubMedGoogle Scholar
  4. 4.
    Wogalter MS, Vigilante WJ Jr. Effects of label format on knowledge acquisition and perceived readability by younger and older adults. Ergonomics 2003; 46: 327–44PubMedCrossRefGoogle Scholar
  5. 5.
    Lambert B, Chang K, Lin S. Effect of orthographic and phonological similarity on false recognition of drug names. Social Science and Medicine 2001; 52: 1843–57PubMedCrossRefGoogle Scholar
  6. 6.
    Filik R, Purdy K, Gale A, et al. Drug name confusion: evaluating the effectiveness of capital (“Tall Man”) letters using eye movement data. Social Science and Medicine 2004; 59: 2597–601PubMedCrossRefGoogle Scholar

Copyright information

© Adis Data Information BV 2008

Authors and Affiliations

  • M. C. Sakai
    • 1
  • P. LuppiJr
    • 1
  • P. S. K. Takahashi
    • 1
  • A. B. Sousa
    • 1
  • E. Ribeiro
    • 1
  1. 1.University Hospital of the University of São PauloBrazil

Personalised recommendations